Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Pimples, acne blemishes or what
Mar 2, 2001

Dr. Bruce Dezube I have been HIV+ that I know of for eight years. Within the past year and a half I have started getting pimples, acne blemishes on my forehead and nick. I've ask my doctor about them and he tells me that it apart of the disease and that he did know of anything that would how make them go away. He has had me on prednisone which helped for a short time. There are times to where they make me feel as if my face is burning, like from a sun burn. The meds that I am now take are Agenerase, Sulfamethoxale, Zithromax, Diflucan, Zerit, and Trizivir. I guess my question to you is: Do you know of anything that might get they to go away or help with burning.

Response from Dr. Dezube

Acne is quite common in HIV disease. I personally give my patients a month of Cefadroxil one tablet daily, which is often extremely effective. I'm not sure about the prednisone. Prednisone can actually cause acne. Did your doctor perhaps think your rash was due to an allergy? Also please be aware that some medicines can make your skin more sensitive to the sun (this is called phototoxicity). You are on sulfamethoxazole which can cause such phototoxicity. This can be a particular problem if you live/travel in warm climates. At this point, if your skin looks like acne, I would suggest Cefadroxil, or a similar drug. (Before you take any new drug, it is always important to let your health provider know what you are allergic to). Let me know if the acne situation persists. At some point, you may need to see a dermatologist.


Previous
Kaposi Sarcoma: How does it appear
Next
recent lymphoma diagnosis -- Help

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement